Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 12, 2005, 4:08 PM MDT for Goshen County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 4:08 PM MDT (22:08 UTC)
- Expired
- May 12, 2005, 4:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122208 SVRCYS WYC015-122245- /O.NEW.KCYS.SV.W.0024.050512T2208Z-050512T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF TORRINGTON * UNTIL 445 PM MDT * AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GLOMILL RESERVOIR...OR ABOUT 23 MILES SOUTHWEST OF TORRINGTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VETERAN BY 440 PM MDT YODER BY 445 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4195 10466 4178 10460 4182 10410 4210 10409 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 122223 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 419 PM MDT THU MAY 12 2005 WYC015-122245- /O.CON.KCYS.SV.W.0024.000000T0000Z-050512T2245Z/ GOSHEN WY- 419 PM MDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTHERN GOSHEN COUNTY... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GLOMILL RESERVOIR...OR ABOUT 18 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 20 MPH. ALTHOUGH THE STORM HAS WEAKENED SOMEWHAT...THERE IS STILL POTENTIAL FOR LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VETERAN BY 425 PM MDT YODER BY 435 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. ALSO...NUMEROUS SPOTTERS HAVE SEEN FUNNEL CLOUDS WITH THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4195 10466 4178 10460 4182 10410 4210 10409 $$ SOWKO
000 WWUS55 KCYS 122230 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT THU MAY 12 2005 WYC015-122238- /O.CAN.KCYS.SV.W.0024.000000T0000Z-050512T2245Z/ GOSHEN WY- 428 PM MDT THU MAY 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOSHEN COUNTY IS CANCELLED... AT 430 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED TO BELOW SEVERE LIMITS. THERE ARE STILL MORE THUNDERSTORMS APPROACHING THE WARNING AREA BUT THESE ARE NOT SEVERE AT THIS TIME. LAT...LON 4195 10466 4178 10460 4182 10410 4210 10409 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:25 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 12, 2:25 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT THU MAY 12 2005 .SHORT TERM...INITIAL SHORTWAVE TROUGH THAT WILL AFFECT THE CWA WAS OVER SOUTH CENTRAL WYOMING AND WESTERN COLORADO EARLY THIS AFTERNOON. THE FEATURE WILL CONTINUE TO LIFT NORTHEAST THIS EVENING IN THE CIRCULATION AROUND THE LARGE UPPER LOW OVER SOUTH CENTRAL MONTANA. SHOWERS AND SOME THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE SHORTWAVE TROUGH IN THE SOMEWHAT MOIST AND UNSTABLE ENVIRONMENT CURRENTLY OVER MUCH OF THE CWA. THE ACTIVITY WILL BE WEAK WITH BUOYANCY GENERALLY STAYING BELOW 500 J/KG...HOWEVER SMALL HAIL IS LIKELY WITH THE STRONGER STORMS. FOLLOWING THE EXIT OF THAT FEATURE FROM THE CWA ANOTHER SHORTWAVE TROUGH ROTATING AROUND THE UPPER LOW WILL MOVE ACROSS THE CWA FROM THE NORTHWEST TONIGHT. MODELS SIMILAR IN TIMING THAT SHORTWAVE TROUGH THROUGH THE ENTIRE CWA AROUND 12Z. WILL KEEP POPS UP UNTIL THE TROUGH PASSAGE. AFTER THAT TIME...A DRIER NORTHWEST FLOW ALOFT WILL SPREAD OVER THE CWA. AT THIS TIME THE ONLY POPS THAT SEEM TO BE NEEDED FOR THE CWA FOR FRIDAY WILL BE OVER THE MOUNTAINS MAINLY DUE TO OROGRAPHICS. OTHERWISE WITH HEIGHTS ALOFT RISING OVER THE REGION...FRIDAY WILL BE 3 TO 5 DEGREES WARMER THAN HIGHS OF TODAY. THE MAIN WEATHER FACTOR FOR FRIDAY WILL BE THE WINDS. EVEN THOUGH THE SURFACE PRESSURE GRADIENT BECOMES VERY WEAK...WINDS AT 700 MB WILL BE 30 TO 40 KNOTS AND SHOULD BE ABLE TO MIX TO THE SURFACE IN ALL AREAS BY LATE MORNING. WINDS SHOULD STAY BELOW ADVISORY CRITERIA IN THE WESTERN NEBRASKA PANHANDLE. WEILAND .LONG TERM...FRIDAY NIGHT THROUGH MONDAY...SHORTWAVE RIDGE BUILDING IN FROM WEST WITH ATMOSPHERE STABILIZING AND DRYING OUT PRODUCING A TERRIFIC SPRING-LIKE WEEKEND. SURFACE HIGH PRESSURE SLIDES OUT OF THE CANADIAN PRAIRIES WITH RETURN FLOWING DEVELOPING TOWARDS SATURDAY EVENING. RIDGE BEGINS TO FLATTEN SUNDAY AND PACIFIC ENERGY RACES EASTWARD. INCREASE IN MOISTURE SUNDAY ALLOWING FOR SLT CHC -TSRA MAINLY IN THE MTNS...HOWEVER REMAINDER OF CWA WILL REMAIN DRY. WEAK PACIFIC COOL FRONT SLIDES IN FROM THE NORTH ON MONDAY INCREASING THE THREAT OF SHOWERS AND TSTORMS MONDAY AFTERNOON. DEMKO MON NIGHT...GFS PROGS UPPER FLOW TO BACK TO SWLY AS A SHORTWAVE TROF MOVES ACROSS THE STATE. DIFFICULT TIMING TROFS IN THIS QUICK FLOW PATTERN. GFS LOOKS OVERDONE ON CLOUDS/QUANTITATIVE PRECIPITATION FORECAST. HOWEVER...ENOUGH EVIDENCE FOR SLIGHT CHANCE TSTMS ACROSS OUR WESTERN ZONES TUE...OUR ZONES ARE IN BETWEEN SHORTWAVE TROFS WHILE SOME DRYING NOTED ON GFS. THUS...WILL KEEP IT DRY WITH HIGHS IN THE 60S/70S PER 850 MB TEMPERATURES. WED...BRISK SWLY FLOW ALOFT CONTINUES WITH 500 MB HEIGHTS RISING SOME 30M FROM 00Z/WED TO 00Z/THU. WITH LIMITED LOW/MID LEVEL MOISTURE...NO EVIDENT LIFTING MECHANISMS AND SWLY FLOW AT LOW/MID LEVELS...TSTMS LOOK UNLIKELY. GFS MEX MOS HIGHS LOOK TOO COOL WITH 850 MB TEMPERATURES PROGGED FROM 20-25C AT 00Z/THU. THU...GFS BRINGS IN A LARGE SCALE TROF ACROSS THE ROCKIES WHICH MAY BE OVERDONE THIS FAR OFF. 500 MB HEIGHTS FORECAST TO FALL SOME 90 METERS FROM 00Z/THU TO 00Z/FRI WITH A COLD FRONTAL PASSAGE DURING THE DAYLIGHT HOURS. WILL ADD SOME 20-40 PERCENT TSTM CHANCES ACROSS OUR WESTERN ZONES. COOLING LIKELY EXAGGERATED ON GFS THICKNESSES AND 850 MB TEMPERATURES SO WILL CONTINUE WITH MILD HIGHS. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/DEMKO/RUBIN
Hazardous weather outlook, May 12, 10:35 AM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT THU MAY 12 2005 WYZ059>070-131100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1035 AM MDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN SHOWERS AND SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MOISTURE WILL WRAP AROUND A LARGE LOW PRESSURE SYSTEM THAT WILL BE CENTERED OVER EASTERN MONTANA. ANY STORMS THAT FORM WILL BE WEAK AND PRODUCE SOME LIGHTNING...WIND GUSTS TO 35 MPH...GENERALLY LIGHT RAIN AND THE POSSIBILITY OF SMALL HAIL OR GRAUPEL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL WARM FRIDAY AND BE NEAR NORMAL SATURDAY THROUGH SUNDAY WITH GENERALLY DRY CONDITIONS. A COLD FRONT WILL SWEEP THROUGH THE AREA LATE MONDAY BRINGING SCATTERED RAIN SHOWERS AND AFTERNOON THUNDERSTORMS. A PERSISTENT MOISTURE INFLUX FROM THE SOUTHWEST WILL ALLOW THE PRECIPITATION TO CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-131100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1035 AM MDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIDELY SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. ANY STORMS THAT FORM WILL BE WEAK AND PRODUCE SOME LIGHTNING...WIND GUSTS TO 35 MPH...GENERALLY LIGHT RAIN AND THE POSSIBILITY OF SMALL HAIL OR GRAUPEL. THE WIDELY SCATTERED RAIN AND SNOW SHOWERS WILL LINGER INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL WARM FRIDAY AND BE NEAR NORMAL SATURDAY THROUGH SUNDAY WITH GENERALLY DRY CONDITIONS. A COLD FRONT WILL SWEEP THROUGH THE AREA LATE MONDAY BRINGING SCATTERED RAIN SHOWERS AND AFTERNOON THUNDERSTORMS. A PERSISTENT MOISTURE INFLUX FROM THE SOUTHWEST WILL ALLOW THE PRECIPITATION TO CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.